MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK NOVUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK NOVUS
Catalog Number 10697937
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial investigation led to a discussion on having a service engineer to be dispatched and inspect the instrument.Customer reported that internal and external quality controls are all passing.Reagent is being requested back for further investigation.The cause of this event is unknown.
 
Event or Problem Description
The customer alleged two false negative red blood cell (rbc) results on the novus while using two different lots of the novus cassettes.Comparison testing was performed on both their laboratory analyzer and uas800 (sediment test) which yielded positive results.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
The cassettes were returned, and review of the patient's false negative red blood cell results were analyzed.An investigation was conducted on the returned cassettes from both impacted lots.As part of the investigation, the batch record as well as documentation on issues were reviewed by analyzing the novus line logbook during the dates of production.Additionally, the returned cassettes were tested using in-house instruments with a positive control.During the investigation, a review of all the novus cassettes manufactured for the impacted lots showed no records in their logbooks of a potential cause for a false negative red blood cell result.Based on the data collected, the customer¿s report of false negative red blood cells from both lots were not observed.The customer's reported issue was not reproduced.The cause of the event is unknown.No product problem detected.

Brand Name
CLINITEK NOVUS
Common Device Name
NOVUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key20416155
Report Number3002637618-2024-00098
Device Sequence Number8209604
Product Code KQO
UDI-Device Identifier00630414981147
UDI-Public(01)00630414981147
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10697937
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown